×

zbMATH — the first resource for mathematics

The characteristics of a higher-order rational difference equation. (English) Zbl 1108.39006
The authors study the semicycles, periodicity, global stability and boundedness of the solutions of the rational difference equation \[ x_{n+1}=\frac{\alpha+\beta x_{n-k+1} + \gamma x_{n-2k+1}}{A+Bx_{n-k+1}},\quad n=0,1,2,\dots \] where \(A,~B\) and \(\alpha,~\beta,~\gamma\) are positive, \(k\in \{1,2,3,\dots\}\), and the initial conditions \(x_{-2k+1},\dots,x_{-1},x_0\) are positive real numbers.

MSC:
39A11 Stability of difference equations (MSC2000)
39A20 Multiplicative and other generalized difference equations, e.g., of Lyness type
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Gibbons, C.H.; Kulenovic, M.R.S.; Ladas, G.; Voulov, H.D., On the trichotomy character of \(x_{n + 1} = \frac{\alpha + \beta x_n + \gamma x_{n - 1}}{A + x_n}\), Journal of difference equations and applications, 8, 2, 1-11, (2000) · Zbl 1005.39017
[2] Dehghan, M.; Jaberi Douraki, M., On the recursive sequence \(x_{n + 1} = \frac{\alpha + \beta x_{n - k + 1} + \gamma x_{n - 2 k + 1}}{\mathit{Bx}_{n - k + 1} + \mathit{Cx}_{n - 2 k + 1}}\), Applied mathematics and computation, 170, 1045-1066, (2005) · Zbl 1090.39006
[3] Su, You-Hui; Li, Wan-Tong, Global asymptotic stability of a second order nolinear difference equation, Applied mathematics and computation, 168, 981-989, (2005) · Zbl 1098.39005
[4] Kulenovic, M.R.S.; Ladas, G., Dynamics of second order rational difference equations with open problems and conjectures, (2002), Chapman and Hall/CRC Boca Raton · Zbl 0981.39011
[5] Sedaghat, H., Nonlinear difference equations, theory with applications to social science models, (2003), Kluwer Academic Publishers Dordrecht · Zbl 1020.39007
[6] Kuang, Y.K.; Cushing, J.M., Global stability in a nonlinear difference-delay equation model of flour beetle population growth, Journal of difference equation and application, 2, 1, 31-37, (1996) · Zbl 0862.39005
[7] Kocic, V.L.; Ladas, G., Global attractivity in nonlinear delay difference equations, Proceedings of American mathematical society, 115, 1083-1088, (1992) · Zbl 0756.39005
[8] Kocic, V.L.; Ladas, G., Global behavior of nonlinear difference equations of higher order with applications, (1993), Kluwer Academic Publishers Dordrecht · Zbl 0787.39001
[9] Dehghan, M.; Jaberi Douraki, M., Dynamics of a rational difference equation using both theoretical and computational approaches, Applied mathematics and computation, 168, 756-775, (2005) · Zbl 1085.39006
[10] Devault, R.; Kosmala, W.; Ladas, G.; Schaultz, S.W., Global behavior of \(y_{n + 1} = \frac{p + y_{n - k}}{\mathit{qy}_n + y_{n - k}}\), Nonlinear analysis, theory, methods & applications, 47, 83-89, (2004) · Zbl 1042.39523
[11] Kuruklis, S.A.; Ladas, G., Oscilation and global attractivity in a discrete delay logistic model, Quarterly of applied mathematics, 50, 227-233, (1992) · Zbl 0799.39004
[12] Sandefur, J.T., Discrete dynamical systems, theory and applications, (1990), Clarendon Press Oxford · Zbl 0715.58001
[13] Kelly, W.G.; Peterson, A.C., Difference equations, an introduction with applications, (2001), Academic press
[14] Mickens, R.E., Difference equations, theory and applications, (1990), Chapman & Hall New York, London · Zbl 1235.34118
[15] Kulenovic, M.R.S.; Merino, O., Discrete dynamical and difference equations with Mathematica, (2002), Chapman and Hall/CRC Boca Raton · Zbl 1107.39007
[16] El-Metwally, H.; Grove, E.A.; Ladas, G.; Levins, R.; Radin, M., On the difference equation \(x_{n + 1} = \alpha + \beta x_{n - 1} \operatorname{e}^{- x_n}\), Nonlinear analysis, theory, methods & application, 47, 4623-4634, (2001) · Zbl 1042.39506
[17] Grove, E.A.; Kent, C.M.; Levins, R.; Ladas, G.; Valisenti, S., Global stability in some population models, (), 149-176 · Zbl 0988.39018
[18] Saaty, T.L., Modern nonlinear equation, (1967), McGraw-Hill New York · Zbl 0148.28202
[19] Sedaght, H., Geometric stability conditions for higher order difference equations, Journal of mathematical analysis and applications, 224, 225-272, (1998)
[20] Murray, J.D., Mathematical biology, (1993), Springer-Verlag Berlin, Heidelberg · Zbl 0779.92001
[21] Franke, J.E.; Hong, J.T.; Ladas, G., Global attractivity and convergence to the two-cycle in a difference equation, Journal of difference equations and applications, 5, 2, 203-209, (1999) · Zbl 0927.39005
[22] Gibbons, C.H.; Kulenovic, M.R.S.; Ladas, G., On the recursive sequence \(x_{n + 1} = \frac{\alpha + \beta x_{n - 1}}{\gamma + x_n}\), Mathematical sciences research hot-line, 4, 2, 1-11, (2000) · Zbl 1039.39004
[23] Jaroma, J.H., On the global asymptotic stability of \(x_{n + 1} = \frac{\alpha + \beta x_n}{A + \mathit{Cx}_{n - 1}}\), (), 281-294
[24] Sharkovski, A.N., Difference equations and boundary value problems, (), 3-22 · Zbl 1065.39040
[25] Iavernaro, F.; Mazzia, F.; Trigiante, D., On the discrete nature of physical laws, (), 35-50 · Zbl 1065.39036
[26] Dehghan, M.; Saadatmandi, A., Bounds for solutions of a six-point partial-difference scheme, Computers and mathematics with applications, 47, 83-89, (2004) · Zbl 1054.65094
[27] Chan, D.M.; Chang, E.R.; Dehghan, M.; Kent, C.M.; Mazrooei-Sebdani, R.; Sedaghat, H., Asymptotic stability for difference equations with decreasing arguments, Journal of difference equations and applications, 12, 2, 109-123, (2006) · Zbl 1093.39001
[28] R. Mazrooei-Sebdani, The convergence and stability of solutions of rational difference equations of second-order, M.Sc. Thesis, Department of Applied Mathematics, Amirkabir University of Technology, December 2005. · Zbl 1286.39005
[29] M. Dehghan, R. Mazrooei-Sebdani, Some results about the global attractivity of bounded solutions of difference equations with applications to periodic solutions, Chaos, Solitons & Fractals, in press. · Zbl 1138.39005
[30] Nasri, M.; Dehghan, M.; Jaberi Douraki, M., Study of a system of nonlinear difference equations arising in a deterministic model for HIV infection, Applied mathematics and computation, 171, 2, 1306-1330, (2005) · Zbl 1087.92054
[31] M. Dehghan, M. Nasri, M.R. Razvan, Global stability of a deterministic model for HIV infection in vivo, Chaos, Solitons & Fractals, in press. · Zbl 1142.92336
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.